CSN Login
Members Online: 4

You are here

I have to switch to stivarga, and I can't stop crying

abita's picture
abita
Posts: 1069
Joined: Dec 2017

I have to switch to stivarga and I feel like it means I will die soon.

I can't stop crying. And what really sucks is that they accessed my port so I can't even leave until they take it out.

Tueffel's picture
Tueffel
Posts: 310
Joined: Feb 2020

I dont know how you feel. Ican just imagine how many possibilities are now running through your mind, most of them bad. I have been through it, others here as well. 

I can just say: try to look for clinical trials for you! 

Good luck!

Trubrit's picture
Trubrit
Posts: 5509
Joined: Jan 2013

There is nothing I can say that will take this fear away from you; though of course I will try, by saying it doesn't mean you are going to die soon.  But I understand that saying it, will not ease your fears. 

We are all here for you, to help boost you up and do whatever we can. 

Tru

abita's picture
abita
Posts: 1069
Joined: Dec 2017

Some teeny tiny far off voice deep inside is saying maybe I will be that 1 out of 4 that it works for, and maybe it will actually shrink them instead of just keeping them stable or minimal growth like how it has been going. And that maybe the side effects won't be as bad 

Trubrit's picture
Trubrit
Posts: 5509
Joined: Jan 2013

After the initial shock of diagnosis, I decided that I WOULD be part of the 18% that survived.   Now, I'm not saying that is why I AM surviving, but heck, it doesn't hurt to try. 

So, drop the 'maybe will' to just WILL, and see what happens.  Sure, it could go either way, so think the good and let the cards fall as they may. 

Tru

Real Tar Heel
Posts: 253
Joined: Nov 2019

It's hard to be positive about any of this given the numbers game we have been playing. New drug, new hope, perhaps. I hope you can continue to share on this board if you feel up to it.

sreekanth
Posts: 61
Joined: Apr 2017

abita, i can't even imagine what you are going through. Please try to enjoy whatever you enjoy- be it Youtube videos, music. I wish you peace and a long life.
Regards,

abita's picture
abita
Posts: 1069
Joined: Dec 2017

It has some not common side effects that are really bad, like heart and liver failure. And there are only 2 drugs left that are currently approved for me. Stivarga and Lonsurf. And they don't seem to be coming up with any new treatments. Maybe something came out for mutations, but not for my type with no mutations.

Canadian Sandy's picture
Canadian Sandy
Posts: 721
Joined: Jul 2016

Keep positive abita and know that you are in my thoughts and prayers. Maybe this will help you.

myAZmountain
Posts: 420
Joined: Apr 2018

So sorry Abita, my fellow lung mets friend.  Praying there is some new treatments on the horizon .

Gabby T
Posts: 5
Joined: Aug 2021

Abita, reading your message last night concerning Stivarga is what prompted me to finally become a member. I am stage 4, with mets to my lungs, and I am currently halfway through my third  cycle of Stivarga. Because it is rather new I had not heard of it prior to my oncologist telling me that this drug was next.

So10 weeks in, I have to say that my worst side effect has been issues with my feet. However, I just discovered cooling socks on Amazon and cannot recommend them enough. (You will want to  size up since they are difficult to put on with the frozen gel packs inside.) Other side effects are pretty standard.... fatigue, occasional queasy feeling and loss of appetite.

Now for the upside. My CEA has always been a good indicator for me, and it has dropped from 19.4 to 5.2 to 3.2 at 3 week  intervals. I'm hoping for stability. I haven't lost my hair... already have done that twice on chemo cocktail infusions.

I hope you will find a little comfort in my some of my experience with Stivarga so far. You are not alone.

abita's picture
abita
Posts: 1069
Joined: Dec 2017

Thank you so much! It really helps to hear from someone having an okay time on it, with some good results. Especially since you are lung mets also, which for me are so hard to get rid of whereas my liver mets responded well to other treatments. 

I guess my hair and eyelashes growing back is something to look forward to. I lost my hair rather quickly on erbuitx/irinotecan and my eyelashes thinned and are very short. My profile pic was about 4 days before my hair started falling out, and I was bald within 2 weeks.

I will be starting about where you are. My CEA jumped to 20 this last bloodwork.

worriedson714's picture
worriedson714
Posts: 325
Joined: Dec 2019

This sucks to hear abita all I can say is something I have heard on here and have always remembered " your not a statisic " . There is always hope and we are here with you . 

abita's picture
abita
Posts: 1069
Joined: Dec 2017

thanks for the support everyone

Ruthmomto4's picture
Ruthmomto4
Posts: 706
Joined: May 2013

i just won't let you :) there is no reason to think Stivarga won't help until it doesn't. so that's what you can focus on. if your eyelashes grow back I am going to message you for your  address because I have found kick butt mascara and I am going to send you some. When they grow you messsge me! You totally can do this! 

abita's picture
abita
Posts: 1069
Joined: Dec 2017

Thank you!

Gabby T
Posts: 5
Joined: Aug 2021

My lab results are continuing to improve on Stivarga, and today my CEA was actually 2.0, a good reason for cautious optimism. And Ruthmomto4 is absolutely right. We have to believe that something will work.... until it doesn't.

abita's picture
abita
Posts: 1069
Joined: Dec 2017

That is so great! And thanks for keeping me up on th success 

abita's picture
abita
Posts: 1069
Joined: Dec 2017

End of day 1 on Stivarga.

Forgot to take my blood pressure or cream my hands and feet. Will do tomorrow. 

Fixed a nice bowl of chickpeas, rice, and tiny touch of vegan butter for my "eat with a breakfast that is no more than 30% fat" Ate half, put down to answer a work chat. Cat was chowing down on it when I was going to finish the breakfast.

Had heavy leg syndrome at one point a couple hours after taking them. Also had that feeling I used to get right after I finished an infusion bag, but that went away qucik.

Took a nap. Not sure if was stivarga or because I had been so congested from Friday to yesterday that I was coughing and throwing up and taking zyrtec.

Had a meltdown yesterday. And I do mean meltdown. I called because they sent my nausea meds to the wrong pharmacy, and casually asked when they would be scheduling the boosters. She said now. The meltdown was because I called on the 17th, mentioned that it would be great if I could get it between chemo as the chances of it working would be better. She said the doctor okayed it and they would make the appts when the software to do so was ready. Not once did she say, keep calling back though, because we don't have any paper or online notes to keep a list of those that want appts. And yes, that was my sarcasm, so Stivarga has not affected that. So, thanks to them not making a list, I now get my booster 2 days after starting chemo, and have to just hope that it worked while I am on chemo.

                                     

 

 

 

SnapDragon2's picture
SnapDragon2
Posts: 582
Joined: Nov 2019

I hope the booster works just fine since it's only been two days.

I hate to hear of your hard times like you don't have enough on your plate with cancer and work.  I have found I have to double check everything to make sure it's right.  It's frustrating sometimes for sure.  A meltdown is what it is and evidently your body was telling you to get rid of the frustration right then and there.  Good for you.

Tom M.
Posts: 212
Joined: May 2019

I know how easy it is for the attitude to slip. Stay strong Abita, I know you can do this. Monday I will start on the Lonsurf. I will be with you in thoughts and prayer's. We're gonna be fine. We're not in charge and don't ever be affaird of anything. Keep the faith.    Tom

Subscribe to Comments for "I have to switch to stivarga, and I can't stop crying"